MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926012350
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.  (b)(4).
 
Event or Problem Description
It was reported via user/facility medwatch# (b)(4) that balloon deflation failure and catheter removal difficulties were encountered.The target lesion was located in the left main coronary artery.A 3.50x12mm synergy ii drug-eluting stent was implanted to treat the lesion.However, upon withdrawal, it was noted that the balloon would not deflate all the way and became stuck at the end of a non-bsc guide catheter.The device was completely removed from the patient's body and the procedure was completed.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, conclusion codes updated.Device evaluated by mfr: synergy ii us mr 3.50 x 12mm stent delivery system (sds) was returned for analysis without the stent.Sds was returned inserted in a guide catheter.Guide catheter: device was returned inside a 0.58'' guide catheter.The device was stuck inside the guide catheter and could not be advanced through or withdrawn into the guide catheter.The balloon appeared to have been pulled back into the distal tip of the guide catheter and was bunched.The balloon was stuck in the distal end of the guide catheter.The device was submerged in waterbath at 37degrees in an attempt to loosen any hardened medium in order to remove the device from the guide catheter.Following 3 days of soaking further attempts were made to move the device within the guide catheter and still the device could not be advanced through or withdrawn into the guide catheter.It appeared that the balloon bunching was preventing the movement of the device in the guide catheter so the distal end of the guide catheter was cut open by the investigator using a snips tool to expose the balloon body.An attempt was then made to inflate the balloon to 16 rated burst pressure using a hand-held encore inflation device however liquid emerged from the balloon body on the proximal side of the proximal markerband.It was noted at this point by the investigator that it was most likely that the balloon was pinched with the snips during cutting of guide catheter to expose balloon.With the balloon exposed the shaft of the delivery catheter was still stuck within the guide catheter and could not be moved proximally or distally.Multiple hypotube kinks were noted in the proximal portion of the hypotube which was outside of the guide catheter and could be seen.The distal section of the hypotube, shaft polymer extrusion and mid-shaft sections of the device could not be examined as they were within the guide catheter.No other issues were noted.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was reported via user/facility medwatch# 000023009-2018-0001 that balloon deflation failure and catheter removal difficulties were encountered.The target lesion was located in the left main coronary artery.A 3.50x12mm synergy ii drug-eluting stent was implanted to treat the lesion.However, upon withdrawal, it was noted that the balloon would not deflate all the way and became stuck at the end of a non-bsc guide catheter.The device was completely removed from the patient's body and the procedure was completed.No patient complications were reported and the patient's status was fine.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7345205
Report Number2134265-2018-01712
Device Sequence Number1740424
Product Code NIQ
UDI-Device Identifier08714729840060
UDI-Public08714729840060
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2018
Device Model NumberH7493926012350
Device Catalogue Number39260-1235
Device Lot Number0021185744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight64